AnonymousJuly 11, 1998 at 8:49 pmPost count: 93172
Hi! Read you guys weekly, but haven’t posted in ages. Had RAI 5/97, started Levoxyl 9/97. TSH kept creeping up, so endo put me on .150 (was on .125). After 4 months, it’s higher still! It’s only 6.9, but it might as well be 690! I’m just really curious as to what dosage some of you take and for how long you’ve taken it. I fully realize everyone is different – as I said, I’m just curious. I have a 75-year-old email pal in Texas who’s been on Synthroid for umpteen years (thyroid surgically removed) – she takes .200 daily. I’d never heard of a dosage that high. Are any of you on that dosage? Thanks. Lynne VAnonymousJuly 13, 1998 at 7:55 amPost count: 93172
Regarding dosage of replacement hormones, my doctor said his rule of thumb for total replacement is your weight equals your dose in micrograms. For me, its about right i.e. I weigh 150 and take .15. People vary alot though in how they metabolize drugs. Even their habits whether they take their drugs with a full stomach or not alters their need for the drug. Some of us who had RAI still might have a partially functioning thyroid. In general, I’ve noticed that people who have lost their thyroids to Hashimoto’s (and there are alot more of them than us Graves’ patients)seem to take less drug for a given weight than we do probably because they still have more thyroid tissue left. I always wondered how exercise would alter our need. Hope this helps.
SueAnonymousJanuary 2, 2001 at 8:06 pmPost count: 93172
Hello Everyone —
Hope you are all well. I’ve been taking Levoxyl (Synthroid) for a couple of weeks now. I am feeling better, although still feeling a bit tired (although not as much). Can you please tell me if this is normal? How long does it take to see the full effects of this medicine? –PaulaAnonymousJanuary 2, 2001 at 9:50 pmPost count: 93172
I’ve been taking levoxyl for over 1 1/2 years. I’ve had the amount adjusted a couple of times. Some days I’m tired, some days I’m not. I think it will probably never be normal – that is, I don’t think I’ll ever be completely “cured” of the tiredness. From what I’ve read and from what I’ve heard from others, being tired is part of the disease. However, I’m not nearly as tired now as I was before I had RAI and started levoxyl.
I think what you’re experiencing is perfectly “normal” for the disease.
Anna MarieAnonymousJanuary 3, 2001 at 4:50 pmPost count: 93172
Hi Anna Marie —
Thanks for the input. I guess I was expecting some miraculous transformation. I am doing better than before I started taking the meds — and I’m glad it has helped you also. –Paula
- You must be logged in to reply to this topic.